Alert archive / Indiana / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Indianapolis, IN

April 21, 2013Vigo County, Indiana

NWS Indianapolis, IN issued this flash flood watch at Apr 21, 2013, 8:29 AM EDT for Vigo County, Indiana. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2013, 8:29 AM EDT (12:29 UTC)
Expired
Apr 23, 2013, 9:00 PM EDT
In force
61 hr
Issued by
NWS Indianapolis, IN
Flood severity
None

County Vigo County, IN

The radar

The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WGUS63 KIND 211229
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
829 AM EDT SUN APR 21 2013

INZ051-220030-
/O.NEW.KIND.FF.A.0002.130421T1229Z-130424T0100Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VIGO-
829 AM EDT SUN APR 21 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WATCH FOR THE HONEY CREEK LEVEE...HAYWORTH SLOUGH AND
  GREENFIELD BAYOU IN SOUTHWEST VIGO COUNTY..

* THROUGH TUESDAY EVENING

* AT 803 AM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT
  25.5 FEET. THE RIVER IS EXPECTED TO CREST BETWEEN 27 AND 27.5
  FEET ON TUESDAY. AT THESE RIVER LEVELS...THE HONEY CREEK LEVEE
  BOARD CHAIRMAN HAS INDICATED THAT THERE IS A RISK FOR THE LEVEE
  TO BE OVERTOPPED TO THE NORTHWEST OF PRAIRIETON. ADDITIONALLY...
  WATER IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE
  GREENFIELD BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27
  FEET WAS IN JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE
  HONEY CREEK LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS
  TIME. 

* LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH
  SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. RESIDENTS
  SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING
  CONDITIONS...INCLUDING POSSIBLE EVACUATIONS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL EMERGENCY
SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW SO YOU
WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING
TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE
WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS.

$$

RYAN/SHIPE
6 follow-up statements
603 
WGUS63 KIND 211712
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 PM EDT SUN APR 21 2013

INZ051-220515-
/O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VIGO-
112 PM EDT SUN APR 21 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* FLASH FLOOD WATCH FOR THE HONEY CREEK LEVEE...HAYWORTH SLOUGH
  AND GREENFIELD BAYOU IN SOUTHWEST VIGO COUNTY...

* THROUGH TUESDAY EVENING

* AT 1 PM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 26.2
  FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT
  THE WATER IS WITHIN FOUR INCHES OF THE TOP OF THE LEVEE TO THE
  WEST OF PRAIRIETON. AT THE CURRENT RATE...THE LEVEE WILL BE
  OVERTOPPED IN THAT LOCATION LATER THIS AFTERNOON. THE RIVER IS
  EXPECTED TO CREST BETWEEN 27 AND 27.5 FEET ON TUESDAY. ADDITIONALLY...
  WATER IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE
  GREENFIELD BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27
  FEET WAS IN JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE
  HONEY CREEK LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS
  TIME.

* LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH 
  SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. RESIDENTS 
  SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO 
  CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL
EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW
SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY
LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND
POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS.

$$

RYAN/SHIPE
885 
WGUS63 KIND 220217
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 PM EDT SUN APR 21 2013

INZ051-221030-
/O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VIGO-
INCLUDING THE CITY OF...TERRE HAUTE
1017 PM EDT SUN APR 21 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREA...VIGO.

* THROUGH TUESDAY EVENING

* AT 9 PM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 26.9
  FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT
  THE LEVEE WAS OVERTOPPED IN 3 DIFFERENT LOCATIONS EARLIER
  TODAY. THE RIVER IS EXPECTED TO CREST BETWEEN 27 AND 27.5 FEET
  ON TUESDAY. ADDITIONALLY...WATER IS LIKELY TO BACKUP IN HAYWORTH
  SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME THE WABASH
  RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE CREST
  REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED IN
  SEVERAL LOCATIONS AT THIS TIME.

* LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH 
  SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. RESIDENTS 
  SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO 
  CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED.

THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL
EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW
SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY
LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND
POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS.

$$

TDUD/SHIPE
885 
WGUS63 KIND 221245
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 AM EDT MON APR 22 2013

INZ051-222045-
/O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VIGO-
INCLUDING THE CITY OF...TERRE HAUTE
845 AM EDT MON APR 22 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE HONEY CREEK LEVEE...HAYWORTH SLOUGH AND GREENFIELD BAYOU IN
  SOUTHWEST VIGO COUNTY...

* THROUGH TUESDAY EVENING

* AT 8 AM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 27.3
  FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT
  THE LEVEE WAS OVERTOPPED IN THREE DIFFERENT LOCATIONS ON SUNDAY.
  THE RIVER APPEARS TO BE NEARING CREST IN TERRE HAUTE...ALTHOUGH
  RIVER LEVELS ARE NOT EXPECTED TO FALL BELOW 27 FEET UNTIL
  TUESDAY AFTERNOON. ADDITIONALLY...WATER IS LIKELY TO BACKUP IN
  HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME
  THE WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE
  CREST REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED
  IN SEVERAL LOCATIONS AT THIS TIME.

* LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH
  SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. PROPERTIES
  ON KENNETT DRIVE WEST OF PRAIRIETON ARE LIKELY TO BE IMPACTED.
  RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT
  TO CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED.

THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL
EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW
SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY
LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND
POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS.

$$

RYAN/SHIPE
399 
WGUS63 KIND 230159
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
959 PM EDT MON APR 22 2013

INZ051-231000-
/O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VIGO-
INCLUDING THE CITY OF...TERRE HAUTE
959 PM EDT MON APR 22 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREA...VIGO.

* THROUGH TUESDAY EVENING

* AT 9 PM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 27.3
  FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT
  THE LEVEE WAS OVERTOPPED IN THREE DIFFERENT LOCATIONS ON SUNDAY.
  THE RIVER APPEARS TO BE NEARING CREST IN TERRE HAUTE... ALTHOUGH
  RIVER LEVELS ARE NOT EXPECTED TO FALL BELOW 27 FEET UNTIL
  TUESDAY AFTERNOON. ADDITIONALLY...WATER IS LIKELY TO BACKUP IN
  HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME THE
  WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE CREST
  REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED IN
  SEVERAL LOCATIONS AT THIS TIME.

* LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH 
  SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. 
  PROPERTIES ON KENNETT DRIVE WEST OF PRAIRIETON ARE LIKELY TO 
  BE IMPACTED. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION 
  AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE 
  EVACUATIONS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED.

THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL
EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW
SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY
LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND
POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS.

$$

TDUD/SHIPE
707 
WGUS63 KIND 230714
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 AM EDT TUE APR 23 2013

INZ051-231515-
/O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VIGO-
INCLUDING THE CITY OF...TERRE HAUTE
314 AM EDT TUE APR 23 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREA...VIGO.

* THROUGH THIS EVENING

* AT 9 PM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 
  27.3 FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED 
  THAT THE LEVEE WAS OVERTOPPED IN THREE DIFFERENT LOCATIONS ON 
  SUNDAY. THE RIVER APPEARS TO BE NEARING CREST IN TERRE HAUTE...
   ALTHOUGH RIVER LEVELS ARE NOT EXPECTED TO FALL BELOW 27 FEET 
  UNTIL TUESDAY AFTERNOON. ADDITIONALLY...WATER IS LIKELY TO 
  BACKUP IN HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE 
  LAST TIME THE WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 
  2005 WHEN THE CREST REACHED 27.38 FEET. THE HONEY CREEK LEVEE 
  WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS TIME. 

* LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH 
  SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. 
  PROPERTIES ON KENNETT DRIVE WEST OF PRAIRIETON ARE LIKELY TO 
  BE IMPACTED. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION 
  AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE 
  EVACUATIONS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED.

THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL
EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW
SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY
LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND
POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS.

$$
216 
WGUS63 KIND 231340
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 AM EDT TUE APR 23 2013

INZ051-232145-
/O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VIGO-
INCLUDING THE CITY OF...TERRE HAUTE
940 AM EDT TUE APR 23 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREA...VIGO.

* UNTIL 9 PM EDT THIS EVENING

* AT 9 AM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 27
  FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT
  THE LEVEE WAS OVERTOPPED IN THREE DIFFERENT LOCATIONS ON SUNDAY.
  THE RIVER APPEARS HAVE CRESTED AT TERRE HAUTE. ADDITIONALLY...WATER
  IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE GREENFIELD
  BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27 FEET WAS IN
  JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE HONEY CREEK
  LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS TIME.

* LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH 
  SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. 
  PROPERTIES ON KENNETT DRIVE WEST OF PRAIRIETON ARE LIKELY TO 
  BE IMPACTED. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION 
  AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE 
  EVACUATIONS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED.

THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL
EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW
SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY
LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND
POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Apr 21, 6:33 AM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 21, 6:33 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 AM EDT SUN APR 21 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 216 AM EDT SUN APR 21 2013

INDIANA/S WEATHER WILL CONTINUES TO BE DOMINATED BY HIGH PRESSURE
CENTERED OVER THE EASTERN GREAT LAKES THROUGH MONDAY NIGHT.
SOUTHEASTERLY AND THEN SOUTHERLY FLOW WILL ALLOW FOR WARMER AIR TO
ARRIVE IN CENTRAL INDIANA THE NEXT COUPLE OF DAYS...PROVIDING
WARMER TEMPERATURES EACH DAY.

A COLD FRONT WILL APPROACH CENTRAL INDIANA FROM THE UPPER MIDWEST
ON MONDAY NIGHT AND TUESDAY. THIS WILL RESULT IN A RETURN OF RAIN
SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR THE MIDDLE OF THE
WORK WEEK.

BELOW NORMAL TEMPERATURES WILL ONCE AGAIN RETURN AS THE WORK WEEK
CONCLUDES AS COLDER AIR ARRIVES IN THE WAKE OF THE COLD FRONT.

&&

.NEAR TERM /TODAY/...

ISSUED AT 216 AM EDT SUN APR 21 2013

SURFACE ANALYSIS EARLY THIS MORNING SHOWS HIGH PRESSURE CENTERED
OVER MICHIGAN. IR PICTURES SHOW MOSTLY CLEAR SKIES IN PLACE OVER
INDIANA AND SURFACE FLOW WAS LIGHT AND FROM THE EAST OR SOUTHEAST.

MAIN FORECAST CHALLENGE TODAY WILL BE TEMPS. GFS AND NAM SHOW
SOME WAA ACROSS THE AREA WHICH MAY RESULT IN SOME MID LEVEL
CLOUDINESS. IR PICTURES SHOWING SOME MID AND HIGH CLOUD ACROSS THE
MISSISSIPPI RIVER VALLEY POISED TO PUSH INTO THE AREA. TIME
HEIGHTS AND FORECAST SOUNDINGS POINT TOWARD THIS...INDICATING SOME
MID LEVEL SATURATION. CONVECTIVE TEMPERATURES APPEAR
UNREACHABLE...THUS NO CU EXPECTED. THUS PARTLY CLOUDY WILL WORK
JUST FINE.

AS FOR TEMPS 850MB TEMPS LOOK TO RISE TO AROUND 1C BY 00Z MONDAY.
A BLEND OF THE MAVMOS AND METMOS WILL WORK JUST FINE HERE.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

ISSUED AT 216 AM EDT SUN APR 21 2013

FORECAST CHALLENGE HERE STARTS WITH TEMPS TONIGHT AND MONDAY. THEN
PRECIP ONSET ON MONDAY NIGHT ONWARD. MODELS ARE IN PRETTY GOOD
AGREEMENT AND WILL USE A BLEND.

THE PREVIOUSLY MENTIONED HIGH PRESSURE SYSTEM WILL CONTINUE TO
DOMINATE INDIANA/S WEATHER TONIGHT AND MONDAY...PROVIDING LITTLE
CHANGE. TIME HEIGHT SECTIONS CONTINUE TO INDICATE MID LEVEL
SATURATION AMID WARM AIR ADVECTION. FORECAST SOUNDINGS SHOW
REACHABLE CONVECTIVE TEMPS ON MONDAY AFTERNOON IN THE UPPER 60S.
THUS WILL AIM FOR PARTLY CLOUDY THROUGH THIS PERIOD AND CONTINUE
THE SLOW WARMING TREND OF TEMPERATURES. AGAIN A BLEND OF MAVMOS
AND METMOS WORKS NICELY.

ON MONDAY NIGHT A UPPER TROUGH BEGINS TO PUSH OUT OF THE UPPER
MIDWEST TOWARD INDIANA ALONG WITH A COLD FRONT. BY 12Z
TUES...FORECAST SOUNDINGS SHOW VERY GOOD SATURATION
ALOFT...HOWEVER SOME DRY AIR APPEARS TO REMAIN IN PLACE AT THE
SURFACE AS THE FRONTAL SYSTEM JUST HAS NOT YET APPEARED TO ARRIVE
IN THE AREA. THUS WILL USE INCREASING CLOUDS ON MONDAY NIGHT WITH
SMALL CHCS...MAINLY NORTHWEST LATE MONDAY NIGHT. WITH INCREASING
CLOUDS AND ONGOING WAA EXPECTED AHEAD OF THE FRONT WILL TREND LOWS
ON MONDAY NIGHT WARMER THAN MAVMOS.

THE COLD FRONT IS EXPECTED TO SLOWLY PUSH ACROSS INDIANA ON
TUESDAY AND TUESDAY NIGHT. FORECAST SOUNDINGS SHOW DEEP SATURATION
ACROSS THE AREA ON BOTH TUESDAY AND TUESDAY NIGHT AS VERY
FAVORABLE DYNAMICS FOR PRECIP AREA SHOWN BY THE GFS AND NAM. THUS
WILL TREND POPS HIGHER DURING THESE PERIODS ALONG WITH COOLER HIGHS
AND WARMER LOWS GIVEN THE EXPECTED CLOUDS AND PRECIP.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

ISSUED AT 216 AM EDT SUN APR 21 2013

ENSEMBLES INDICATE A RATHER DEEP UPPER TROUGH WILL BE IN THE PROCESS
OF MOVING THROUGH THE AREA ON WEDNESDAY...LIFTING OFF TO THE
NORTHEAST TOWARDS THE SECOND HALF OF NEXT WEEK. AFTER
THAT...CONFIDENCE IS LOWER TOWARDS NEXT WEEKEND AS SOME OF THE
ENSEMBLES BUILD AN UPPER RIDGE INTO THE AREA...WHILE OTHERS BRING
ANOTHER UPPER TROUGH INTO THE PLAINS AND MIDWEST BY LATE NEXT WEEK.
THE ENSEMBLES ARE ABOUT EVENLY SPLIT IN THIS REGARD.

WILL KEEP SOME POPS GOING ON WEDNESDAY TO COVER ANY LINGERING SHOWER
ACTIVITY AS THE TROUGH PASSES OFF TO THE EAST. WILL CONTINUE WITH A
DRY FORECAST ON THURSDAY AS ENSEMBLES SUGGEST LITTLE THREAT FOR
PRECIPITATION AT THAT TIME. WILL BRING IN CHANCE POPS FOR FRIDAY AND
SATURDAY WITH THE POTENTIAL OF ANOTHER SYSTEM MOVING INTO THE AREA
BY THAT TIME.

&&

.AVIATION /DISCUSSION FOR THE 211200Z TAFS/...

ISSUED AT 633 AM EDT SUN APR 21 2013

NO SIGNIFICANT CLOUD COVER...UNRESTRICTED VISIBILITY...SURFACE WINDS
10-12 KTS OR LESS EXPECTED AT THE TAF SITES THROUGH 220000Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR INZ021-028>031-
035>049-051>057-061>065-070>072.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....JAS
AVIATION...JAS
Hazardous weather outlook, Apr 21, 8:20 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
820 AM EDT SUN APR 21 2013

INZ021-028>031-035>040-043>048-051>055-061>063-070-221230-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-GREENE-MONROE-BROWN-
LAWRENCE-
820 AM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: FLOODING ONGOING.

HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING.

TIMING: FLOODING ONGOING.

DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE
FLOODED AND CLOSED AS CREEKS AND STREAMS HAVE RUN OUT OF THEIR
BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE
INFORMATION ON RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS
NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND
SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS.
RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE
LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER
FLOODING.

DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING
MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND
CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY REPORT ANY ONGOING FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ041-042-049-056-057-064-065-071-072-221230-
DELAWARE-RANDOLPH-HENRY-SHELBY-RUSH-BARTHOLOMEW-DECATUR-JACKSON-
JENNINGS-
820 AM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: HIGH PRESSURE WILL KEEP DRY AND COOL TEMPERATURES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS
NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND
SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS.

DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING
MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND
CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067>069-221230-
SULLIVAN-KNOX-DAVIESS-MARTIN-
820 AM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: FLOODING ONGOING.

HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING.

TIMING: FLOODING ONGOING.

DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE
FLOODED AND CLOSED AS CREEKS AND STREAMS HAVE RUN OUT OF THEIR
BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE
INFORMATION ON RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS
NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND
SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS.
RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE
LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER
FLOODING.

DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING
MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND
CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY REPORT ANY ONGOING FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:21 PM EDTFrost AdvisoryINDDelaware, Hamilton, Hancock, Henry, Howard, Madison and 3 more17 hr
Apr 21, 3:59 PM EDTFlash Flood WarningINDVigo6 hr

Nearby

Flash Flood Watches in Indiana, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.